zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Dynamics of a nonautonomous predator--prey system with the Beddington-DeAngelis functional response. (English) Zbl 1051.34033
The authors study the dynamics of a nonautonomous predator-prey system with Beddington-DeAngelis functional response. They argue that this system is more realistic than the Holling type response. Then they derive sufficient conditions for the persistence and global stability of the system. Motivated by the observed environmental changes, they study the case when all the coefficients are periodic or almost periodic with a given period. They derive sufficient conditions for the existence of positive periodic solutions and of boundary periodic solutions (where the predator extincts). Similar results are obtained for the almost-periodic case. They performed numerical simulations which has indicated that some of their conditions can be relaxed. In the reviewer’s opinion this is a very impressive work.

MSC:
34C25Periodic solutions of ODE
92D25Population dynamics (general)
34C27Almost and pseudo-almost periodic solutions of ODE
WorldCat.org
Full Text: DOI
References:
[1] Abrams, A.; Ginzburg, L. R.: The nature of predation: prey dependent, ratio dependent or neither?. Trends ecology evolution 15, 337-341 (2000)
[2] Arditi, R.; Akcakaya, H. R.: Underestimation of mutual interference of predators. Oecologia 83, 358-361 (1990)
[3] Arditi, R.; Ginzburg, L. R.: Coupling in predator--prey dynamics: ratio-dependence. J. theoret. Biol. 139, 311-326 (1989)
[4] Arditi, R.; Ginzburg, L. R.; Akcakaya, H. R.: Variation in plankton densities among lakes: a case for ratio-dependent models. Amer. naturalist 138, 1287-1296 (1991)
[5] Arditi, R.; Perrin, N.; Saiah, H.: Functional response and heterogeneities: an experimental test with cladocerans. Oikos 60, 69-75 (1991)
[6] Arditi, R.; Saiah, H.: Empirical evidence of the role of heterogeneity in ratio-dependent consumption. Ecology 73, 1544-1551 (1992)
[7] Barbălat, I.: Systemes d’equations differential d’oscillations nonlinearies. Rev. roumaine math. Pures appl. 4, 267-270 (1959)
[8] Beddington, J. R.: Mutual interference between parasites or predators and its effect on searching efficiency. J. animal ecol. 44, 331-340 (1975)
[9] Cantrell, R. S.; Cosner, C.: Practical persistence in ecological models via comparison methods. Proc. roy. Soc. Edinburgh sect. A 126, 247-272 (1996) · Zbl 0845.92023
[10] Cantrell, R. S.; Cosner, C.: Spatial ecology via reaction--diffusion equations. (2003) · Zbl 1059.92051
[11] Cantrell, R. S.; Cosner, C.: On the dynamics of predator--prey models with the beddington--deangelis functional response. J. math. Anal. appl. 257, 206-222 (2001) · Zbl 0991.34046
[12] Cantrell, R. S.; Cosner, C.: Effects of domain size on the persistence of populations in a diffusive food chain model with deangelis--beddington functional response. Natural resource modelling 14, 335-367 (2001) · Zbl 1005.92035
[13] Chesson, P.: Understanding the role of environmental variation in population and community dynamics. Theoret. population biol. 64, 253-254 (2003)
[14] Cosner, C.: Variability, vagueness, and comparison methods for ecological models. Bull. math. Biol. 58, 207-246 (1996) · Zbl 0878.92029
[15] Cosner, C.; Deangelis, D. L.; Ault, J. S.; Olson, D. B.: Effects of spatial grouping on the functional response of predators. Theoret. population biol. 56, 65-75 (1999) · Zbl 0928.92031
[16] Deangelis, D. L.; Goldstein, R. A.; O’neill, R. V.: A model for trophic interaction. Ecology 56, 881-892 (1975)
[17] Dolman, P. M.: The intensity of interference varies with resource density: evidence from a field study with snow buntings, plectrophenax nivalis. Oecologia 102, 511-514 (1995)
[18] Fan, M.; Wang, K.: Optimal harvesting policy for single population with periodic coefficients. Math. biosci. 152, 165-177 (1998) · Zbl 0940.92030
[19] Fan, M.; Wang, K.: Periodic solutions of a discrete time nonautonomous ratio-dependent predator--prey system. Math. comput. Modelling 35, 951-961 (2002) · Zbl 1050.39022
[20] Fan, M.; Wang, Q.; Zou, X. F.: Dynamics of a nonautonomous ratio-dependent predator--prey system. Proc. roy. Soc. Edinburgh sect. A 133, 97-118 (2003) · Zbl 1032.34044
[21] Freedman, H. I.; Mathsen, R. M.: Persistence in predator--prey systems with ratio-dependent predator influence. Bull. math. Biol. 55, 817-827 (1993) · Zbl 0771.92017
[22] Gaines, R. E.; Mawhin, R. M.: Coincidence degree and nonlinear differential equations. (1977) · Zbl 0339.47031
[23] Gutierrez, A. P.: The physiological basis of ratio-dependent predator--prey theory: a metabolic pool model of Nicholson’s blowflies as an example. Ecology 73, 1552-1563 (1992)
[24] Hsu, S. B.; Hwang, T. W.; Kuang, Y.: Global analysis of michaelis--menten type ratio-dependent predator--prey system. J. math. Biol. 42, 489-506 (2003) · Zbl 0984.92035
[25] Hwang, T. W.: Global analysis of the predator--prey system with beddington--deangelis functional response. J. math. Anal. appl. 281, 395-401 (2003) · Zbl 1033.34052
[26] Hwang, T. W.: Uniqueness of limit cycles of the predator--prey system with beddington--deangelis functional response. J. math. Anal. appl. (2004) · Zbl 1086.34028
[27] Jiang, D. P.: The logistic equation and the Lotka--Volterra equation with almost periodic coefficients. Ann. differential equations 4, 143-157 (1988) · Zbl 0647.34043
[28] Jost, C.; Arditi, R.: From pattern to process: identifying predator--prey interactions. Population ecology 43, 229-243 (2001)
[29] Jost, C.; Arino, O.; Arditi, R.: About deterministic extinction in ratio-dependent predator--prey models. Bull. math. Biol. 61, 19-32 (1999) · Zbl 1323.92173
[30] Jost, C.; Ellner, S.: Testing for predator dependence in predator--prey dynamics: a nonparametric approach. Proc. roy. Soc. London ser. B 267, 1611-1620 (2000)
[31] Kuang, Y.: Rich dynamics of gause-type ratio-dependent predator--prey systems. Fields inst. Commun. 21, 325-337 (1999) · Zbl 0920.92032
[32] Kuang, Y.; Beretta, E.: Global qualitative analysis of a ratio-dependent predator--prey systems. J. math. Biol. 36, 389-406 (1998) · Zbl 0895.92032
[33] Lundberg, P.; Fryxell, J. M.: Expected population density versus productivity in ratio-dependent and prey-dependent models. Amer. naturalist 147, 153-161 (1995)
[34] Ruxton, G.; Gurney, W. S. C.; Deroos, A.: Interference and generation cycles. Theoret. population biol. 42, 235-253 (1992) · Zbl 0768.92025
[35] Skalski, G. T.; Gilliam, J. F.: Functional responses with predator interference: viable alternatives to the Holling type II model. Ecology 82, 3083-3092 (2001)
[36] Thieme, H.; Yang, J. L.: On the complex formation approach in modeling predator prey relations, mating and sexual disease transmission. Electron. J. Differential equation 05, 255-283 (2000) · Zbl 0991.92023
[37] Wang, Q.; Fan, M.; Wang, K.: Dynamics of a class of nonautonomous semi-ratio-dependent predator--prey systems with functional responses. J. math. Anal. appl. 278, 443-471 (2003) · Zbl 1029.34042
[38] Xiao, D. M.; Ruan, S. G.: Global dynamics of a ratio-dependent predator--prey system. J. math. Biol. 43, 268-290 (2001) · Zbl 1007.34031